Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 10, 2005, 5:05 PM MDT for Hamilton County, Stanton County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 5:05 PM MDT (23:05 UTC)
- Expired
- Jun 10, 2005, 5:47 PM MDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 166 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 102306 SVRDDC KSC075-187-102345- /O.NEW.KDDC.SV.W.0088.050610T2305Z-050610T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 505 PM MDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN SOUTHWEST KANSAS. WESTERN STANTON COUNTY IN SOUTHWEST KANSAS. * UNTIL 545 PM MDT(645 PM CDT) * AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR MANTER...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF HAMILTON COUNTY... RURAL AREAS OF WESTERN STANTON COUNTY... MANTER... JOHNSON CITY... SYRACUSE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. AT 603 PM A TRAINED WEATHER SPOTTER REPORTED GOLFBALL SIZE HAIL 4 MILES WEST OF MANTER. LAT...LON 3752 10200 3745 10175 3823 10154 3826 10202 $$ & 18
2 follow-up statements
000 WWUS53 KDDC 102332 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 630 PM CDT FRI JUN 10 2005 KSC075-187-102345- /O.CON.KDDC.SV.W.0088.000000T0000Z-050610T2345Z/ HAMILTON KS-STANTON KS- 530 PM MDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HAMILTON AND WESTERN STANTON COUNTIES UNTIL 545 PM MDT(645 PM CDT)... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SYRACUSE. ANOTHER STORM WAS LOCATED 13 MILES NORTH NORTHWEST OF MANTER. BOTH STORMS WERE MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF HAMILTON COUNTY... RURAL AREAS OF WESTERN STANTON COUNTY... COOLIDGE... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3752 10200 3745 10175 3823 10154 3826 10202 $$ 18
000 WWUS53 KDDC 102347 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 646 PM CDT FRI JUN 10 2005 KSC075-187-102356- /O.EXP.KDDC.SV.W.0088.000000T0000Z-050610T2345Z/ HAMILTON KS-STANTON KS- 546 PM MDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STANTON AND HAMILTON COUNTIES WILL EXPIRE AT 545 PM MDT(645 PM CDT)... AT 542 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM THAT WAS LOCATED 3 MILES SOUTHEAST OF COOLIDGE... MOVING NORTH AT 65 MPH. LAT...LON 3752 10200 3745 10175 3823 10154 3826 10202 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:40 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT FRI JUN 10 2005
.DISCUSSION...
DAYS 1-2...
FORECAST CHALLENGE WILL BE THUNDERSTORMS WITH THE POTENTIAL FOR
HEAVY RAIN AND SEVERE WEATHER TONIGHT AND THEN CHANCES FOR
STORMS THE NEXT FEW DAYS.
THUNDERSTORMS WERE ONGOING THIS MORNING FROM MEADE AND ASHLAND
THROUGH DODGE CITY, STAFFORD AND LARNED AND WERE RESULTING FROM A
TONGUE OF AOA 15C DEWPOINTS ADVECTING NORTH OUT OF WEST TEXAS OVER
A LOW LEVEL BAROCLINIC ZONE ACROSS THE AREA. ADDITIONAL RAINFALL
AMOUNTS IN THE 1 TO 2 INCH RANGE FELL FROM THESE STORMS THIS
MORNING. RADAR MOSAIC IS SHOWING A HUGE MASS OF
THUNDERSTORMS MOVING NORTH INTO SOUTHWEST/SOUTH CENTRAL KANSAS THIS
AFTERNOON ASSOCIATED WITH A VORT LOBE OR MCV OUT AHEAD OF THE MAIN
UPPER IMPULSE MOVING THROUGH NORTHEAST NEW MEXICO. FOR TONIGHT,
HAVE HOISTED A FLOOD WATCH FOR THE AREA GENERALLY ALONG AND
SOUTHEAST OF A MEADE-DODGE CITY-LARNED LINE WHERE RAINFALL AMOUNTS
COULD VERY WELL EXCEED GUIDANCE VALUES. SCATTERED THUNDERSTORMS
MOVING OFF THE FRONT RANGE THIS AFTERNOON SHOULD BECOME MORE
NUMEROUS THIS EVENING AS THE MOVE INTO WESTERN KANSAS AS WELL.
BASICALLY HAVE CONTINUED WITH THE LIKELY TO CATEGORICAL POPS ACROSS
THE AREA TONIGHT.
THE SHORT RANGE MODELS SHOW THE UPPER WAVE MOVING INTO EASTERN
KANSAS AND NEBRASKA BY SATURDAY MORNING SO PRECIPITATION SHOULD BE
OVER WITH BY 12Z ACROSS THE DDC CWA.
ON SATURDAY ANOTHER IMPULSE THAT IS NOW APPROACHING THE WEST COAST IS
FORECAST TO DIVE INTO THE INTERMOUNTAIN WEST AND THEN BEGIN
APPROACHING THE CENTRAL PLAINS SATURDAY NIGHT. THE NAM AND GFS
DIVERGE A BIT ON WHERE THE THUNDERSTORMS WILL BREAK OUT SATURDAY
NIGHT WITH THE GFS BEING FARTHER SOUTH. BELIEVE THIS IS MORE THE
MORE LIKELY SCENARIO AS CONVECTION THIS EVENING SHOULD HELP
REINFORCE THE COOLER AIR OVER SOUTHWEST KANSAS AND KEEP ANY
BOUNDARIES SHUNTED FARTHER SOUTH.
THE AFOREMENTIONED IMPULSE IS FORECAST TO LIFT OUT ACROSS THE
CENTRAL HIGH PLAINS ON SUNDAY SO WILL HOLD ON TO CHANCE POPS ACROSS
THE AREA.
AS FAR AS TEMPERATURES GO, WILL GO WITH THE COOLER MAV GUIDANCE FOR
MAX TEMPS ON SATURDAY GIVEN THE CONVECTION WE WILL HAVE THIS
EVENING. TEMPERATURES MAY RECOVER SOME ON SUNDAY DEPENDING ON HOW
QUICKLY THE NEXT IMPULSE LIFTS OUT. HAVE LEFT MAX TEMPS ON SUNDAY
PRETTY MUCH INTACT.
DAYS 3-7...
NOT MUCH TIME TO EXAMINE THE EXTENDED AS SEVERE WEATHER HAS HAD AN
EARLY START TODAY. MEDIUM RANGE MODELS SEEM TO CONTINUE THE TREND
OF SLOWING DOWN THE UPPER SYSTEM COMING THROUGH SUNDAY NIGHT. IF
THINGS SLOW DOWN A BIT MORE, THE CHANCE FOR PRECIP MAY LINGER INTO
MONDAY. RIGHT NOW IT LOOKS LIKE MOST EVERYTHING SHOULD QUICKLY PUSH
EAST BY THEN AS THE SYSTEM KICKS OUT, SO WILL LEAVE THINGS DRY FOR
THE MOMENT AND RE-EVALUATE LATER. MADE A FEW TWEAKS TO TEMPERATURES
AND DEWPOINTS TO HELP WITH INTERSITE CONSISTENCY, BUT NOT OTHER
CHANGES OTHERWISE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 62 82 61 86 / 80 20 40 30
GCK 59 80 60 84 / 80 20 30 30
EHA 58 82 59 87 / 70 20 30 20
LBL 60 82 61 87 / 80 20 30 30
HYS 61 81 62 83 / 80 20 30 40
P28 66 85 67 85 / 80 20 40 40
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...TORNADO WATCH FROM 2 PM FRIDAY UNTIL 6 PM FRIDAY FOR KSZ075...
KSZ076...KSZ084...KSZ085...KSZ086...KSZ087...KSZ088...
KSZ089.
SEVERE THUNDERSTORM WATCH FROM 3 PM FRIDAY UNTIL 10 PM FRIDAY
FOR KSZ081-090.
FLOOD WATCH FROM 6 PM FRIDAY UNTIL 6 AM SATURDAY FOR KSZ065...
KSZ066...KSZ078...KSZ079...KSZ080...KSZ081...KSZ087...
KSZ088...KSZ089...KSZ090.
&&
GERARD/RITTERLINGHazardous weather outlook, Jun 10, 9:30 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1030 AM CDT FRI JUN 10 2005 KSZ030-031-043>046-061>066-079-111000- EDWARDS-ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH- SCOTT-STAFFORD-TREGO- 1030 AM CDT (930 AM MDT) FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT. THESE STORMS WILL CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS MAY BE SEVERE, ALONG WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KSZ074>078-080-081-084>090-111000- BARBER-CLARK-COMANCHE-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-MORTON- PRATT-SEWARD-STANTON-STEVENS- 1030 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM TODAY. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A FEW TORNADOES ARE ALSO POSSIBLE IN THE COUNTIES BORDERING OKLAHOMA. THESE STORMS WILL LINGER INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS WILL BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. GERARD
In the hours before
Local storm report, Jun 10, 2:27 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
327 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 10 SE COLDWATER 37.16N 99.21W
06/10/2005 1.00 INCH COMANCHE KS TRAINED SPOTTER
0315 PM HAIL 9 SE COLDWATER 37.17N 99.22W
06/10/2005 0.75 INCH COMANCHE KS PUBLIC
&&
RBURGERTLocal storm report, Jun 10, 2:51 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
351 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL BELVIDERE 37.44N 99.08W
06/10/2005 0.88 INCH KIOWA KS PUBLIC
&&
RBURGERTLocal storm report, Jun 10, 3:03 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
403 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 SE BUCKLIN 37.51N 99.58W
06/10/2005 1.00 INCH FORD KS PUBLIC
&&
RBURGERTLocal storm report, Jun 10, 3:06 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
406 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 1 S MOSCOW 37.31N 101.21W
06/10/2005 0.75 INCH STEVENS KS PUBLIC
&&
RBURGERTLocal storm report, Jun 10, 3:24 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
424 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 13 N LIBERAL 37.23N 100.94W
06/10/2005 0.75 INCH SEWARD KS LAW ENFORCEMENT
&&
01Special weather statement, Jun 10, 4:52 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 552 PM CDT FRI JUN 10 2005 KSZ075-076-084>089-102310- CLARK-COMANCHE-GRANT-HASKELL-MEADE-MORTON-SEWARD-STEVENS- 552 PM CDT FRI JUN 10 2005 ...TORNADO WATCH #449 WILL BE ALLOWED TO EXPIRE AT 6 PM CDT... THE WATCH ENDS FOR THE FOLLOWING COUNTIES: CLARK...COMANCHE...GRANT...HASKELL...MEADE...MORTON...SEWARD... STEVENS. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:27 PM MDT | Tornado Warning | DDC | Meade | 48 min |
| Jun 9, 6:30 PM MDT | Tornado Warning | DDC | Trego | 45 min |
| Jun 9, 6:30 PM MDT | Tornado Warning | DDC | Trego | 45 min |
| Jun 9, 6:31 PM MDT | Tornado Warning | DDC | Ellis | 31 min |
| Jun 9, 6:50 PM MDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| Jun 9, 6:54 PM MDT | Tornado Warning | DDC | Meade | 51 min |
| Jun 9, 7:28 PM MDT | Tornado Warning | DDC | Clark | 47 min |
| Jun 9, 8:01 PM MDT | Tornado Warning | DDC | Meade | 44 min |
| Jun 9, 8:08 PM MDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Jun 9, 8:42 PM MDT | Tornado Warning | DDC | Clark, Meade | 33 min |
| Jun 9, 9:04 PM MDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 41 min |
| Jun 10, 12:29 PM MDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 46 min |
| Jun 10, 1:12 PM MDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 63 min |
| Jun 10, 2:02 PM MDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| Jun 10, 2:41 PM MDT | Severe Thunderstorm Warning | DDC | Ford | 34 min |
| Jun 10, 3:35 PM MDT | Severe Thunderstorm Warning | DDC | Ford | 40 min |
| Jun 10, 3:42 PM MDT | Severe Thunderstorm Warning | DDC | Hodgeman | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.